Alert archive / Pennsylvania / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS State College, PA
NWS State College, PA issued this flash flood watch at May 14, 2011, 4:00 AM EDT for 6 counties in Pennsylvania. It took effect at May 14, 2011, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 14, 2011, 12:00 PM EDT
- Expired
- May 15, 2011, 3:39 AM EDT
- In force
- 16 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Cambria County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WGUS61 KCTP 140800 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 AM EDT SAT MAY 14 2011 ...LOCALIZED HEAVY RAINFALL AND FLASH FLOODING POSSIBLE... .A NEARLY STATIONARY FRONTAL ZONE EXTENDING SOUTHWARD FROM THE EASTERN GREAT LAKES ACROSS THE UPPER OHIO VALLEY AND NORTH CENTRAL APPALACHIANS WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY. THE COMBINATION OF ABOVE NORMAL MOISTURE AND VERY SLOW STORM MOTIONS WILL SUPPORT THE RISK OF LOCALIZED HEAVY TO EXCESSIVE RAINFALL ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS...MAINLY FROM THIS AFTERNOON INTO EARLY TONIGHT. PAZ004-005-010-017-024-033-150400- /O.NEW.KCTP.FF.A.0005.110514T1600Z-110515T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- 400 AM EDT SAT MAY 14 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...CAMBRIA...CLEARFIELD...ELK... MCKEAN...SOMERSET AND WARREN. * FROM NOON EDT TODAY THROUGH THIS EVENING. * THERE IS THE POTENTIAL FOR LOCALIZED HEAVY TO EXCESSIVE RAINFALL WHICH COULD LEAD TO FLASH FLOODING. SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS MAY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ STEINBUGL/DANGELO
3 follow-up statements
072 WGUS61 KCTP 141545 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1145 AM EDT SAT MAY 14 2011 ...LOCALIZED HEAVY RAINFALL AND FLASH FLOODING POSSIBLE... .A NEARLY STATIONARY FRONTAL ZONE EXTENDING FROM THE EASTERN GREAT LAKES...SOUTH ACROSS THE MOUNTAINS OF WESTERN PENNSYLVANIA WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THE COMBINATION OF ABOVE NORMAL MOISTURE AND VERY SLOW STORM MOTIONS WILL SUPPORT THE RISK OF LOCALIZED HEAVY TO EXCESSIVE RAINFALL ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS...MAINLY FROM THIS AFTERNOON INTO EARLY TONIGHT. PAZ004-005-010-017-024-033-150400- /O.CON.KCTP.FF.A.0005.110514T1600Z-110515T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- 1145 AM EDT SAT MAY 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...CAMBRIA...CLEARFIELD...ELK...MCKEAN...SOMERSET AND WARREN. * THROUGH EARLY TONIGHT. * THERE IS THE POTENTIAL FOR LOCALIZED HEAVY TO EXCESSIVE RAINFALL WHICH COULD LEAD TO FLASH FLOODING. SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS MAY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAMBERT
330 WGUS61 KCTP 150348 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 PM EDT SAT MAY 14 2011 PAZ005-010-017-024-033-150500- /O.CAN.KCTP.FF.A.0005.000000T0000Z-110515T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- 1148 PM EDT SAT MAY 14 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF THE NORTHWEST MOUNTAINS AND ALL OFF THE LAUREL HIGHLANDS HAS BEEN CANCELLED. $$ PAZ004-150800- /O.EXT.KCTP.FF.A.0005.000000T0000Z-110515T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN- 1148 PM EDT SAT MAY 14 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT SUNDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREA...WARREN. * UNTIL 4 AM EDT SUNDAY. * THERE IS THE POTENTIAL FOR HEAVY RAINFALL EARLY THIS MORNING WHICH COULD LEAD TO FLASH FLOODING. SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS MAY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MS
284 WGUS61 KCTP 150739 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 339 AM EDT SUN MAY 15 2011 PAZ004-150845- /O.CAN.KCTP.FF.A.0005.000000T0000Z-110515T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN- 339 AM EDT SUN MAY 15 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR WARREN COUNTY HAS BEEN CANCELLED. $$ MS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at May 14, 1:56 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 14, 1:56 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 AM EDT SAT MAY 14 2011 .SYNOPSIS... A SLOW MOVING WEATHER SYSTEM WILL PROVIDE THE FOCUS FOR UNSETTLED AND COOLER WEATHER INTO AT LEAST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE EARLIER CONVECTION IS WANING...WITH JUST A COUPLE OF SMALL POP UP SHOWERS SHOWING UP OVER CENTRAL AREAS. HAVE LOWERED THE OVERNIGHT POPS TO COVER THE SCATTERED NATURE OF THE EXPECTED OVERNIGHT PRECIP. DEWPOINTS IN THE MID TO UPPER 50S WILL HELP KEEP OVERNIGHT TEMPS ON THE MILD SIDE. LOWS IN THE 50S WILL AVERAGE ANYWHERE FROM 5 TO 15 DEG ABOVE NORMAL. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... A LITTLE MORE CAN BE INFERRED FROM THE NEAR-TERM HIGHER-RES GUIDANCE. SATURDAY LOOKS CHILLIER AND DAMPER THAN EARLIER THOUGHT. LOWER CLOUDS AND HIGHLY STABLE AIR UNDER THE INVERSION ON THE WRONG SIDE OF THE WARM FRONT WILL MOST LIKELY MAKE MORE DRIZZLE OR LIGHT SHOWERS THAN DEEP CONVECTION. WILL JUST MENTION CHC T IN THE W...AS THE STABILITY REMAINS LOWEST THERE...AND KEEPING A PERSISTENCE FORECAST. HAVE TRIED TO SHOW A LITTLE TIMING OF MORE SHOWERS IN THE AFTN THAN IN THE MORNING. BUT WITH FORCING SO NEBULOUS...THAT ATTEMPT AT TIMING COULD GO OUT THE WINDOW. COOLER THAN NORMAL TEMPS MOST LIKELY ON SAT WITH ALL THE CLOUDS AND RAIN/SHOWERS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LOWER STABILITY IN STORE FOR SUNDAY AS A SFC LOW NEARS. NE PA MAY STAY SOCKED IN AND STABLE. EVEN THERE...SOME ELEVATED THUNDER MAY OCCUR. LONG-TERM PATTERN REMAINS DOMINATED BY BLOCKED FLOW. UPPER-LEVEL CLOSED LOW PRESSURE WILL PARK ITSELF OVER THE OHIO VALLEY THIS WEEKEND...WHERE IT WILL SIT AND SPIN THROUGH MUCH OF NEXT WEEK. DESPITE GENERAL AGREEMENT BETWEEN THE MAJOR GUIDANCE AT THIS RANGE...SUBTLE DIFFERENCES IN SFC AND LLVL FLOW WILL MAKE A BIG DIFFERENCE IN THE SENSIBLE WX. KEPT ELEVATED POPS IN THE FCST THROUGH WEDNESDAY...WITH GRADUALLY IMPROVING CONDITIONS AFTER THAT. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... MAIN AVIATION CONCERN EARLY THIS MORNING REMAINS LOW CIGS. IFR- LIFR CONDS WILL CONTINUE ACRS THE WESTERN AND CENTRAL TERMINALS WHILE CIGS OVR ERN SXNS SHOULD STAY JUST ABV 1KFT AGL. MOIST SERLY FLOW ASCENDING THE PIEDMONT AND CENTRAL MTNS IS PRIMARILY RESPONSIBLE FOR THE LOW CLOUD DECK. ALTHOUGH NOT GENERALLY SUPPORTED BY CONDITIONAL CLIMATOLOGY...CAN/T RULE OUT CIGS BRIEFLY DIPPING BLW 1KFT AT MDT LNS IPT TWD 12Z. CONFIDENCE IS SIGNIFICANTLY GREATER WHERE OBSERVATIONAL DATA IS ALREADY SUPPORTING FCST CONDS. RADAR SHOWS EXTREMELY ISOLD SHOWER ACTIVITY AS OF 06Z WITH TWO VERY SMALL AREAS OF -SHRA INVOF AOO AND THV. CVRG SHOULD REMAIN VERY ISOLD THROUGH 12Z AND THEREFORE WILL NOT MENTION PCPN AT ANY ONE SITE. A STALLED FRONTAL BOUNDARY ACROSS WESTERN PA SHOULD ONCE AGAIN PROVIDE THE FOCUS FOR SCT AFTN TSRA OVR THE ALLEGHENIES...MOST LIKELY AFFECTING BFD OR JST. 06Z TAFS KEPT CONTINUITY WITH CB/VCTS MENTION AT THESE AIRFIELDS. FURTHER EAST...STRATUS DECK WILL ONLY SLOWLY LIFT TO BTWN 1.5-3KFT BY AFTN. OUTLOOK... SUN...AM LOW CIGS/FOG. NUMEROUS SHRA/TSRA. MON-WED...PROLONGED MVFR CONDS/OCNL -RA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...GARTNER LONG TERM...EVANEGO AVIATION...FITZGERALD/STEINBUGL
Hazardous weather outlook, May 13, 7:51 AM EDT, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 751 AM EDT FRI MAY 13 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141200- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 751 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:06 PM EDT | Areal Flood Advisory | CTP | Somerset | 114 min |
Nearby
Flash Flood Watches in Pennsylvania, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.